Thank you for your query at DoctorSpring.com.
Please help me with answers to the following -
Were you taking oral minoxidil or topical on scalp.
What is your blood pressure presently.
Were you hypertensive previously.
Are you sure that the low pulse is a recent development and not present earlier. Or maybe it was there even previously and you noticed it now?
Look forward to heraing from you.
Dr Vivek Mahajan
Patient replied :
the minoxidil i used was topical. However im sure i have over applied it at certain days. I was not previously hypertensive, and my current resting blood pressure measured this morning was 122/68. i am pretty sure the low pulse pressure is a recent developement as it was not there previously. Also to add, i feel like the palpitations are alot stronger at certain times than others. it feels like my heart is pounding through my chest. But the rhythm remains normal while i have the palpitations. Do you by any chance believe this changes may be reversible, at least to an extent? Other than that i am otherwise fit and healthy, and my exercise tolerance remains unchanged.
Hello Mr Hasan
Topical minoxidil wouldn't have any significant effect on your blood pressure. Withdrawal of topical minoxidil is unlikely to be associated with rebound hypertension. Moreover your blood pressure is in the normal range presently. Young people who exercise are likely to have low heart rates in 50s or 60s. Thta is not a cause of worry unless it is associated with dizziness blackout or giddiness. If you can exercise well and dont have fatigue or exercise intolerance nothing needs to be done for your low heart rate. As far as palpitations are concerned it could be a psychological effect whereby you fear side effects of minoxidil withdrawal. You could get a 2d echo to rule out structural abnormalities of heart and a ecg when you are having palpitations to ascertain that the rhythm is sinus rhythm. If both tests are normal you may relax.